MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC231400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #plc201000/ serial #(b)(4) / udi #(b)(4).Which is captured in manufacturer report #3013164176-2021-01172.Patient weight: asked but unavailable.Date of event: as the date of identification of the infection is unknown, but was reported as about one month after the intervention procedure, and as the device explant was performed on (b)(6) 2021, the event date has been estimated as (b)(6) 2021.Concomitant medical products and therapy dates: asked but unavailable according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, infection (e.G., aneurysm, device or access sites).Furthermore, the ifu states that the safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, revision of previously placed stent grafts.
 
Event or Problem Description
On (b)(6) , 2021 the patient underwent reintervention of a previously implanted medtronic endurant¿ device due to continuing iliac artery aneurysm enlargement.It was reported that two gore® excluder® aaa contralateral leg components were implanted bilaterally.There were no reported issues with the bilateral limb extension.The patient tolerated the procedure.On or about (b)(6) 2021 (reported as about one month after the reintervention procedure) the patient presented with an infection.It was reported that the patient did not have a pre-existing infection prior to the reintervention on (b)(6) 2021.The physician did not report any allegations of deficiency against the gore devices, but noted that the cause of the infection was unknown.On (b)(6) 2021 all devices were explanted.A rifampin antibiotic soaked open replacement graft was implanted.The devices were discarded.There were no further reported issues.The patient tolerated the explant.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11807853
Report Number3013164176-2021-01173
Device Sequence Number3535884
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public00733132618583
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberPLC231400
Device Catalogue NumberPLC231400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR